MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2018.The lens remains implanted.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zct400 9.0 diopter lens was implanted in the patient's left eye (os) on (b)(6) 2018 at an axis of 170 degrees.Post-operatively, the lens rotated, and therefore, the patient underwent a lens repositioning procedure on (b)(6) 2018.Not additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received clarified that the 18 degree difference was obtained as the counting is done to 180 degrees, not 360.The iol was placed at 170 degrees at surgery.At the postop visit, it was measured at 8 degrees and this means that the iol rotated from its original placement.So, it was counted from the starting point of 170 degrees towards 180 degrees (10 degrees) and then 8 more degrees to the 1-day visit location of 8 degrees, which that is a total of 18 degrees rotation.It was also indicated that there was only one rotation and the iol repositioning was successful.It was reported that lens remains implanted and that the patient recovered.The following fields were updated based on the new received information: age at time of event: (b)(6) yrs.Sex/ gender: female.Device evaluation: a product evaluation/ investigation was not performed as no product was returned (the lens remains implanted).The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specifications.A complaint history search revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7380514
Report Number9614546-2018-00300
Device Sequence Number1160337
Product Code HQL
UDI-Device Identifier05050474553699
UDI-Public(01)05050474553699(17)180828
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/28/2018
Device Model NumberZCT400
Device Catalogue NumberZCT400U090
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR